Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 6, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 12, 2014, 6:08 PM EDT for Clinton County, Gratiot County, Michigan. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2014, 6:08 PM EDT (22:08 UTC)
- Expired
- Apr 12, 2014, 7:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clinton County, MI, Gratiot County, MI
The radar
The Grand Rapids radar (KGRR), 83 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 6:31 PM EDT | TSTM WND DMG | St. Johns, MI | ROOF PANELING HAS BEEN TORN OFF THE FIRE STATION. POWER LINES ARE DOWN AND POWER OUTAGES ARE BEING REPORTED. PEA SIZE HAIL ACCOMPANIED THE STORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2276 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
644
WUUS53 KGRR 122208
SVRGRR
MIC037-057-122300-
/O.NEW.KGRR.SV.W.0006.140412T2208Z-140412T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
608 PM EDT SAT APR 12 2014
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLINTON COUNTY IN SOUTH CENTRAL MICHIGAN...
GRATIOT COUNTY IN CENTRAL MICHIGAN...
* UNTIL 700 PM EDT
* AT 603 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FENWICK...
AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS...QUARTER SIZE HAIL AND POSSIBLE
TORNADO.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ALMA... ST. JOHNS... ASHLEY...
ITHACA... ELSIE... DEWITT...
SEVILLE TWP... LAFAYETTE TWP... FOREST HILL...
ELM HALL... POMPEII... NORTH STAR...
ELWELL... RIVERDALE... SUMNER...
BRIDGEVILLE... BANNISTER... WHEELER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THIS STORM HAS PRODUCING WIDESPREAD
WIND DAMAGE ACROSS KENT CITY AND SPARTA. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4277 8441 4289 8484 4347 8484 4347 8437
4277 8437
TIME...MOT...LOC 2207Z 270DEG 45KT 4316 8495
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
TJT2 follow-up statements
244
WWUS53 KGRR 122228
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
628 PM EDT SAT APR 12 2014
MIC037-057-122300-
/O.CON.KGRR.SV.W.0006.000000T0000Z-140412T2300Z/
CLINTON MI-GRATIOT MI-
628 PM EDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRATIOT AND
CLINTON COUNTIES UNTIL 700 PM EDT...
AT 625 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ITHACA TO 5 MILES NORTHWEST OF ST. JOHNS TO 5 MILES
WEST OF MERLE BEACH...AND MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS...QUARTER SIZE HAIL AND POSSIBLE TORNADO.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALMA... ST. JOHNS... ASHLEY...
ITHACA... ELSIE... DEWITT...
SEVILLE TWP... LAFAYETTE TWP... FOREST HILL...
ELM HALL... POMPEII... NORTH STAR...
ELWELL... RIVERDALE... SUMNER...
BRIDGEVILLE... BANNISTER... WHEELER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS NORTHERN CLINTON COUNTY. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4277 8441 4289 8484 4347 8484 4347 8437
4277 8437
TIME...MOT...LOC 2227Z 270DEG 47KT 4329 8459 4306 8459
4291 8465
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
93717
WWUS53 KGRR 122248
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
648 PM EDT SAT APR 12 2014
MIC037-057-122257-
/O.CAN.KGRR.SV.W.0006.000000T0000Z-140412T2300Z/
CLINTON MI-GRATIOT MI-
648 PM EDT SAT APR 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR GRATIOT AND CLINTON COUNTIES
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4277 8441 4289 8484 4347 8484 4347 8437
4277 8437
TIME...MOT...LOC 2247Z 270DEG 45KT 4316 8426
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 3:29 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Apr 12, 3:29 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
329 PM EDT SAT APR 12 2014
LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/HYDRO
.SYNOPSIS...
ISSUED AT 329 PM EDT SAT APR 12 2014
ROUNDS OF SHOWERS AND STORMS ARE EXPECTED FROM TONIGHT THROUGH
MONDAY MORNING. A FLOOD WATCH IS IN PLACE FOR MUCH OF SOUTHWEST
LOWER MICHIGAN. THE HEAVIEST RAINS ARE EXPECTED TO FALL NORTH OF A
LINE FROM SOUTH HAVEN TO ALMA...BUT ALL AREAS ARE IN LINE TO SEE AS
MUCH AS AN INCH OF RAIN. SOME LOCATIONS ACROSS CENTRAL LOWER
MICHIGAN MAY SEE PRECIPITATION TOTALS EXCEED THREE INCHES BY MONDAY
AFTERNOON. IT WILL CONTINUE TO BE MILD INTO SUNDAY BEFORE COLDER AIR
WORKS INTO THE REGION ON NORTH WINDS FOR MONDAY. HIGHS ON TUESDAY
WILL LIKELY HOLD IN THE 30S WHICH WILL BE A STARK CONTRAST TO THE
70S WE SAW ACROSS SOUTHERN PORTIONS OF THE AREA TODAY.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 329 PM EDT SAT APR 12 2014
MAIN FOCUS CONTINUES TO BE ON THE HYDRO/FLOODING THREAT THE NEXT
SEVERAL DAYS. MAINTAINED THE FLOOD WATCH AS IS...GIVEN THE MODELS
REMAINING VERY CONSISTENT WITH CENTRAL LOWER MICHIGAN AS THE MAIN
THREAT AREA. FEEL GOOD THOUGH THAT WE HAVE A BUFFER AREA TO THE
SOUTH DOWN TO ALLEGAN...KENT...IONIA AND GRATIOT COUNTIES AS
CONVECTION CAN BE QUITE FICKLE IN TERMS OF PLACEMENT AT TIMES.
BURSTS OF CONVECTION WILL BE TIED TO MID LEVEL SHORTWAVES AND 850MB
LLJ AND MOISTURE TRANSPORT. FIRST PEAK IN THE 850MB LLJ IS UNDERWAY
AT THIS TIME AND WE ARE SEEING CONVECTION EXPANDING ACROSS CENTRAL
LOWER MICHIGAN AT THIS TIME. FEEL WE WILL LIKELY SEE ANOTHER PEAK IN
ACTIVITY LATER TONIGHT INTO SUNDAY MORNING AS IOWA CONVECTION THIS
EVENING ROLLS EAST INTO THE AREA OVERNIGHT. THERE MAY BE A LULL IN
THE ACTIVITY SUNDAY MORNING...BUT THE MOST WIDESPREAD AND HEAVIEST
RAIN WILL LIKELY OCCUR SUNDAY AFTERNOON AND SUNDAY NIGHT AS A STRONG
LLJ MAX WORKS THROUGH THE AREA. ALL MODELS ARE SHOWING A 60+ KNOT
LLJ SLIDING THROUGH THE AREA. WE WILL NEED TO KEEP AN EYE ON WIND
GUST POTENTIAL GIVEN THESE WINDS ALOFT...BUT STILL THINKING HEAVY
RAINS WILL BE THE MAIN THREAT AFTER WE GET BY HAIL POTENTIAL THIS
EVENING. COULD SEE SOME HAIL OUT OF THE ACTIVITY THIS EVENING AS
CELLS ARE INTERACTING WITH THE WARM FRONT AND ACQUIRING BETTER
ORGANIZATION.
RAIN WILL GRADUALLY BEGIN TO CHANGE OVER TO SOME WET SNOW ON MONDAY
AS COLDER AIR FILTERS IN BEHIND THE SOUTHEAST MOVING FRONTAL
BOUNDARY. WE COULD SEE SOME SLUSHLY LIGHT ACCUMULATIONS ON
MONDAY...BUT NOT THINKING MORE THAN AN INCH OR SO AT THIS POINT.
.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 329 PM EDT SAT APR 12 2014
LOW PRESSURE WILL BE PULLING AWAY AND COLDER AIR POURING INTO THE
CWA MONDAY NIGHT. BASED ON FORECAST SOUNDINGS...STARTED OFF PCPN AS
SNOW. AS PCPN HANGS ON LONGEST OVER THE SE CWA...WE COULD SEE AROUND
AN INCH ACCUMULATION MONDAY NIGHT.
H8 TEMPS FALL TO -14C EARLY TUESDAY SUGGESTING ENOUGH INSTABILITY
POSSIBLE FOR LAKE EFFECT SNOW. HOWEVER...THE DGZ IS NARROW AND
LOWERING RAPIDLY DURING THIS TIME FRAME AS MOISTURE CONTINUES TO
DIMINISH. I THINK ANY ACCUMS WILL BE UNDER AN INCH. CERTAINLY TEMPS
WILL BE COLD WITH HIGHS ONLY IN THE 30S.
THIS TIME OF YEAR COLD INTRUSIONS DON/T LAST LONG AND THIS WILL BE
NO DIFFERENT. LOW PRESSURE IN THE NORTHERN PLAINS WILL QUICKLY PUSH
WARMER AIR NORTHWARD. HIGHS IN THE 40S WEDNESDAY AND 50S THURSDAY
ARE EXPECTED. AS THAT LOW MOVES EASTWARD...CHANCES FOR RAIN WILL
INCREASE.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 151 PM EDT SAT APR 12 2014
TWO AREAS OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE TERMINALS
IN THE SHORT TERM. THE FIRST AREA IS FARTHER SOUTH AND WILL AFFECT
AZO/BTL AND PERHAPS JXN THIS AFTERNOON. THE NORTHERN AREA WILL
AFFECT THE OTHER TERMINALS THROUGHOUT THE AFTERNOON AND EVENING AS
IT MOVES EAST FROM WISCONSIN. CEILINGS WILL LIKELY REMAIN VFR
THROUGH THE EVENING BEFORE HIGHER LOW LEVEL MOISTURE MOVES IN AND
CIGS FALL TO MFVR/IFR OVERNIGHT. THE BEST CHANCE AT SEEING
LIGHTNING IS AT MKG AND GRR THIS AFTERNOON AND EVENING AND TO A
LESSER DEGREE LANSING.
&&
.HYDROLOGY...
ISSUED AT 329 PM EDT SAT APR 12 2014
THINKING HAS NOT CHANGED MUCH IN THE LAST 24 HOURS. STILL LOOKING AT
THE POTENTIAL FOR WIDESPREAD HEAVY RAINS. THE MODELS HAVE NOT BACKED
OFF AT ALL...WITH THE NAM...GFS AND ECMWF ALL SHOWING TOTALS RANGING
FROM AROUND AN INCH IN THE FAR SOUTHEAST TO THREE OR EVEN MORE
ACROSS CENTRAL LOWER MICHIGAN. ROUNDS OF SHOWERS AND THUNDERSTORMS
ARE EXPECTED THROUGH MIDDAY MONDAY.
PRECIPITABLE WATER VALUES STILL LOOK TO PEAK TOMORROW NEAR THE 100TH
PERCENTILE AT 1.3 TO 1.4 INCHES. RIVERS BEING UP ALONG WITH
SATURATED SOILS FROM THE SNOW MELT SHOULD RESULT IN SIGNIFICANT
RIVER RISES. THE FIRST ROUND OF RIVER WARNINGS AND ADVISORIES WENT
OUT TODAY WITH MORE LIKELY COMING IN THE NEXT FEW DAYS. CONVECTION
IS ALWAYS A WILD CARD...BUT THE CONSISTENCY IN THE SWATH OF HEAVY
PRECIPITATION LEADS TO FAIRLY HIGH CONFIDENCE IN THIS EVENT. WE DID
INCLUDE 48 HOURS OF PRECIP INTO THE HYDROLOGIC MODELS TODAY WHICH IS
WHAT IS DRIVING THE INITIAL WAVE OF WARNINGS AND ADVISORIES. THE
WARM FRONT THAT HAS LIFTED INTO THE AREA TODAY WILL BECOME SOMEWHAT
STATIONARY FOR THE NEXT 24 TO 36 HOURS AND BE A FOCUS FOR REPEATED
ROUNDS OF PRECIPITATION. IT LOOKS LIKE THE HEAVIEST RAINS WILL
LIKELY COME SUNDAY AFTERNOON INTO SUNDAY NIGHT. THAT SAID WOULD NOT
BE SURPRISED TO SEE A HEAVY BATCH OF SHOWERS AND STORMS MOVE INTO
THE AREA LATER TONIGHT AFTER FIRING IN IOWA THIS EVENING.
THE RAIN WILL CHANGE OVER TO SOME SNOW ON MONDAY INTO MONDAY NIGHT
BEFORE THE PRECIP ENDS ON TUESDAY. RIVER RISES AND FLOODING THOUGH
WILL CONTINUE WELL INTO NEXT WEEK AS THE WATER WORKS DOWN THE RIVERS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH THROUGH MONDAY MORNING FOR MIZ037>040-043>046-
050>052-056>058-064.
LM...NONE.
&&
SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...93
AVIATION...93
HYDROLOGY...DUKEHazardous weather outlook, Apr 12, 5:52 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 552 PM EDT SAT APR 12 2014 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074- 130800- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 552 PM EDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ONGOING THIS EVENING WILL HAVE THE THREAT TO BECOME SEVERE WITH STRONG DAMAGING WINDS OVER 60 MPH AND LARGE HAIL OVER AN INCH IN DIAMETER. THERE IS A CHANCE AN ISOLATED TORNADO COULD SPIN UP ALSO. THE BEST CHANCE OF STORMS WILL BE ESPECIALLY NORTH OF A LINE FROM HOLLAND TO LANSING. ADDITIONAL STORMS WILL CONTINUE TO BE POSSIBLE OVERNIGHT TONIGHT. THE PRIMARY THREAT OVERNIGHT WILL BE LOCALLY HEAVY RAINFALL LEADING TO URBAN AND SMALL STREAM FLOODING. AN ISOLATED WIND GUST TO 60 MPH OR ISOLATED LARGE HAIL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT FOR HEAVY RAINFALL WILL CONTINUE SUNDAY INTO MONDAY MORNING. STORM TOTAL RAINFALL IN EXCESS OF THREE INCHES IS POSSIBLE.... MAINLY NORTH OF A LINE FROM SOUTH HAVEN TO LANSING. THE HEAVY RAIN MAY LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AND TRIGGER SIGNIFICANT RISES ON ALREADY ELEVATED RIVERS. SOME RIVERS COULD REACH OR EXCEED FLOOD STAGE NEXT WEEK... PARTICULARLY THE MUSKEGON...PERE MARQUETTE... AND WHITE RIVERS. A COUPLE INCHES OF WET SNOW IS POSSIBLE MONDAY AND MONDAY NIGHT. THE TUESDAY MORNING COMMUTE COULD FEATURE SOME SLICK SPOTS WITH TEMPERATURES IN THE MID 20S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE. MEADE NJJ
In the hours before
Local storm report, Apr 12, 5:51 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
551 PM EDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL 3 NNW CEDAR SPRINGS 43.26N 85.57W
04/12/2014 M1.00 INCH KENT MI TRAINED SPOTTER
QUARTER SIZE HAIL COVERED THE GROUND. NUMEROUS TREES ALSO
REPORTED DOWN IN THE AREA.
&&
JMAPLESLocal storm report, Apr 12, 5:52 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
552 PM EDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 1 E ALMA 42.38N 85.69W
04/12/2014 E0.50 INCH KALAMAZOO MI TRAINED SPOTTER
&&
JMAPLESLocal storm report, Apr 12, 5:55 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
555 PM EDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL E ALMA 43.38N 84.65W
04/12/2014 E0.50 INCH GRATIOT MI TRAINED SPOTTER
&&
JMAPLESLocal storm report, Apr 12, 5:59 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
559 PM EDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 3 SSW CEDAR SPRINGS 43.17N 85.57W
04/12/2014 M0.75 INCH KENT MI TRAINED SPOTTER
&&
JMAPLESLocal storm report, Apr 12, 6:00 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
600 PM EDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM NON-TSTM WND GST 3 NNW KENT CITY 43.26N 85.77W
04/12/2014 M52 MPH KENT MI TRAINED SPOTTER
&&
JMAPLESLocal storm report, Apr 12, 6:07 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
607 PM EDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 3 NNW KENT CITY 43.26N 85.77W
04/12/2014 KENT MI TRAINED SPOTTER
PINES TREES BLOWN OVER AND BARN ROOF DAMAGED
&&
JMAPLESThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 11:09 AM EDT | River Flood Warning | GRR | Isabella | 6 days |
| Apr 12, 11:09 AM EDT | River Flood Warning | GRR | Osceola | 8 days |
| Apr 12, 11:09 AM EDT | River Flood Warning | GRR | Newaygo | 9 days |
| Apr 12, 11:09 AM EDT | River Flood Warning | GRR | Kent | 5 days |
| Apr 12, 11:09 AM EDT | River Flood Warning | GRR | Mason | 7 days |
| Apr 12, 11:09 AM EDT | River Flood Warning | GRR | Muskegon | 5 days |
| Apr 12, 11:26 AM EDT | River Flood Advisory | GRR | Kent | 7 days |
| Apr 12, 11:26 AM EDT | River Flood Advisory | GRR | Ingham | 4 days |
| Apr 12, 11:26 AM EDT | River Flood Advisory | GRR | Clinton | 9 days |
| Apr 12, 11:26 AM EDT | River Flood Advisory | GRR | Ionia | 8 days |
| Apr 12, 11:26 AM EDT | River Flood Advisory | GRR | Mecosta | 5 days |
| Apr 12, 2:24 PM EDT | Special Marine Warning | GRR | 96 min | |
| Apr 12, 3:15 PM EDT | Special Weather Statement | GRR | Muskegon, Oceana | 60 min |
| Apr 12, 3:49 PM EDT | Special Marine Warning | GRR | 86 min | |
| Apr 12, 4:18 PM EDT | Special Weather Statement | GRR | Muskegon, Newaygo, Oceana | 57 min |
| Apr 12, 4:36 PM EDT | Severe Thunderstorm Warning | GRR | Mecosta, Montcalm | 39 min |
| Apr 12, 4:41 PM EDT | Severe Thunderstorm Warning | GRR | Muskegon, Newaygo, Oceana | 49 min |
| Apr 12, 4:52 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Isabella | 83 min |
| Apr 12, 5:06 PM EDT | Severe Thunderstorm Warning | GRR | Kent, Ottawa | 54 min |
| Apr 12, 5:32 PM EDT | Severe Thunderstorm Warning | GRR | Ionia, Kent, Montcalm | 58 min |
| Apr 12, 6:24 PM EDT | Special Weather Statement | GRR | Lake, Mason, Newaygo, Oceana | 66 min |
| Apr 12, 7:57 PM EDT | Areal Flood Advisory | GRR | Clare, Gratiot, Isabella, Lake, Mason, Mecosta and 5 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.